Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 10, NWS Kansas City, MO

May 10, 2007Carroll County, Missouri

NWS Kansas City, MO issued this flash flood warning at May 10, 2007, 12:43 PM CDT for Carroll County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2007, 12:43 PM CDT (17:43 UTC)
Expired
May 10, 2007, 6:30 PM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Carroll County, MO

The radar

The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 5.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 101749
FFWEAX
MOC033-102330-
/X.NEW.KEAX.FF.W.0010.070510T1743Z-070510T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1243 PM CDT THU MAY 10 2007

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CARROLL COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 630 PM CDT

* AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA.  WITHIN THE PAST 45 MINUTES DOPPLER RADAR HAS         
  ESTIMATED IN EXCESS OF AN INCH HAD FALLEN IN A LOCALIZED AREA TO   
  THE NORTHWEST OF CARROLLTON WITHIN THE PAST 45 MINUTES. RUNOFF     
  FROM THIS RAINFALL WILL CAUSE FLOODING OF LOW LYING AND FLOOD      
  PRONE AREAS NEAR CARROLLTON. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CARROLLTON.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3941 9349 3936 9347 3933 9338 3931 9342
      3935 9359 3941 9360

$$

SAW
1 follow-up statement
000 
WGUS73 KEAX 102032
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
327 PM CDT THU MAY 10 2007


MOC033-102037-
/X.CAN.KEAX.FF.W.0010.000000T0000Z-070510T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MO-
327 PM CDT THU MAY 10 2007

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL CARROLL
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM THE HEAVY RAIN BROUGHT BY THE THUNDERSTORM THAT 
FORMED OVER THE CITY OF CARROLLTON THIS AFTERNOON HAS ENDED. 
THEREFORE THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL 
CARROLL COUNTY HAS BEEN CANCELLED. HOWEVER...STREAMS AND CREEKS IN 
THE WARNED AREA ARE STILL FLOODED DUE TO THIS PAST WEEKENDS HEAVY 
RAIN...AND THE FLOOD WAVE MOVING DOWN THE MISSOURI RIVER.

LAT...LON 3941 9349 3936 9347 3933 9338 3931 9342
      3935 9359 3941 9360

$$

CUTTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 10, 6:23 AM CDT, 6 hours 20 minutes earlier.

Area forecast discussion, May 10, 6:23 AM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
623 AM CDT THU MAY 10 2007

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/ISSUED 330 AM CDT THU MAY 10 2007/
UPPER LOW OVER TEXAS GRADUALLY MOVES EAST TODAY AS EASTERN RIDGING
BREAKING DOWN. AT THE SAME TIME THE NORTHERN PORTION OF THIS TROUGH
OVER NEBRASKA WILL BE MOVING EAST INTO NORTHWEST MISSOURI BY
TONIGHT. AS THIS TROUGH MOVES THROUGH BY FRIDAY NIGHT...SHOULD SEE
DEEP MOISTURE OVER FORECAST AREA FINALLY MOVING OUT...WITH A DRY
WEEKEND EXPECTED.

FOR THE SHORTER TERM...RUC SHOWING CURRENT STORMS IN FORECAST AREA
OCCURRING ON NOSE OF THETA E ADVECTION AT 850 MB WHICH SHOULD BE OUT
OF THE AREA BY 12Z. SHOWERS AND THUNDERSTORMS IN OKLAHOMA ARE ALSO
OCCURRING ON THETA E ADVECTION WITH A 15 TO 20 KT LLJ.  SHOULD SEE
SOME SUBSIDENCE BEHIND THE INITIAL STORMS MOVING OUT OF AREA THIS
MORNING...AND WILL HAVE TO WAIT FOR NEXT WAVE TO MOVE UP FROM
OKLAHOMA THIS AFTERNOON...SO MOST OF AREA SHOULD SEE A BREAK FROM
ANY CONVECTION THIS MORNING.  WILL JUST LEAVE A CHANCE POP THIS
MORNING IN SOUTHERN AREAS FOR ANYTHING THAT MIGHT BE WORKING ITS WAY
NORTH AROUND TEXAS UPPER LOW. SATELLITE SHOWS A VERY MESSY
FLOW...AND HARD TO PICK OUT SPECIFIC WAVES THAT COULD REIGNITE
CONVECTION THIS MORNING.

FOR THIS AFTERNOON...HAVE TO WATCH FOR BOTH THE NORTHERN PORTION OF
THE TROUGH INFLUENCE ON NORTHERN PART OF FORECAST AREA...AND THE
EFFECTS OF MOISTURE WRAPPING NORTHWARD INTO AREA WITH TEXAS LOW.
THUS THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON MAY BE MORE
WIDESPREAD THAN YESTERDAY...BUT WITHOUT ANY REAL LOW LEVEL BOUNDARY
TO FOCUS ON...HARD TO PINPOINT EXACTLY WHERE STORMS WILL WANT TO
DEVELOP. THUS...WILL HAVE CHANCE POPS IN MOST LOCATIONS...EXCEPT THE
NORTHWEST CORNER OF FORECAST AREA THIS AFTERNOON...WHERE WRF HAS
SBCAPES REMAIN UNDER 1000.

FOR THIS EVENING...WILL RESTRICT CHANCE POPS TO SOUTHERN AND
SOUTHEAST AREAS WHERE NORTHERN STREAM TROUGH SHOULD STILL BE
SWINGING THROUGH...THEN GO WITH JUST SLIGHT CHANCE POPS AFTER
MIDNIGHT. HOWEVER...CONFIDENCE IS LOWER ON THIS TIMING AS QUESTION
ON HOW WELL THE MODELS ARE HANDLING THE INTERACTION BETWEEN TEXAS
LOW AND NORTHERN TROUGH.

ON FRIDAY...MAY STILL SEE SOME SHOWERS OR STORMS DEVELOPING IN
SOUTHERN HALF OF FORECAST AREA AS DEFORMATION AREA NORTH OF TEXAS
LOW...ALONG WITH EFFECTS OF NORTHERN STREAM TROUGHING STILL ARE OVER
THE REGION.  WILL HAVE SOME CHANCE POPS IN TO COVER THE POSSIBILITY
DURING THE DAY...BUT FINALLY BRING IT TO AN END FRIDAY NIGHT...AS
UPPER LOW DROPS INTO THE GULF AND NORTHERN TROUGH MOVES INTO
SOUTHERN MISSOURI.

WITH LITTLE CHANGE OF AIRMASS THROUGHOUT THIS TIME...WILL GO MORE
WITH PERSISTENCE FOR THE TEMPERATURE FORECAST THROUGH FRIDAY. CLOUD
COVER WILL HAVE A BIG INFLUENCE...AND LOCATIONS THAT DO SEE SOME SUN
MAY POP UP INTO THE LOWER TO MIDDLE 80S TODAY...BUT WILL GO ON THE
PESSIMISTIC SIDE...WITH EXPECTED CLOUD COVER. ON FRIDAY...WILL GO
WARMER NEAR THE IOWA BORDER...WHERE MORE SUNSHINE IS EXPECTED.

28

&&

.AVIATION...

FOR THE 12Z TAFS...PATCHY EARLY MORNING FOG HAS BEEN RATHER
TRANSIENT AND IS NOT EXPECTED TO AFFECT THE TAF SITES PAST 12Z. VFR
CONDITIONS EXPECTED THROUGH MUCH OF THE 12Z FORECAST CYCLE. THE
EXCEPTION MAY COME LATE THIS AFTERNOON/EARLY EVENING AS SCATTERED
SHOWER AND THUNDERSTORM ACTIVITY MAY BRING BRIEF PERIODS OF MVFR
CEILINGS.

STOFLET

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, May 10, 5:58 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 AM CDT THU MAY 10 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
558 AM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...ESPECIALLY IN AREAS
SOUTH OF A LINE FROM KANSAS CITY TO KIRKSVILLE MISSOURI. SEVERE
STORMS ARE NOT EXPECTED. ALTHOUGH SOME STORMS MAY CAUSE LOCALIZED
AMOUNTS OF A HALF INCH...WIDESPREAD HEAVY RAIN IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY...MAINLY
SOUTH OF A LINE FROM KANSAS CITY TO MACON MISSOURI. NO SEVERE
THUNDERSTORMS ARE EXPECTED. ISOLATED AMOUNTS OF A THIRD OF AN INCH
WILL BE POSSIBLE WITH ANY THUNDERSTORMS BUT WIDESPREAD HEAVY RAIN IS
NOT ANTICIPATED.

THE NEXT CHANCE OF THUNDERSTORMS WILL NOT RETURN UNTIL MONDAY NIGHT
AND TUESDAY OF NEXT WEEK. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.